MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED FLEX SIZE 3/12; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED FLEX SIZE 3/12; KNEE TIBIAL INSERT
Model Number 02.12.0312FR
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 08/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 06 august 2020: lot 187251: (b)(4) items manufactured and released on 18-dec-2018.Expiration date: 2023-12-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medacta medical affairs manager: secondary patella resurfacing and insert exchange performed 9 months after primary total knee arthroplasty due to pain and instability.This was caused by intervened arthritis of the patello-femoral joint.The insert was exchanged to a thicker one.The developmental instability is a rather commonly described possible complication following tka, because soft tissue may stretch and provide insufficient stability.It is therefore common practice to resort to a thicker insert and recreate soft tissue tension.This is not a problem due to any implant defect or malfunction.
 
Event or Problem Description
Due to pain and instability the patient was operated to change the inlay and to resurface the patella, 8 months after primary surgery.The patella implanted was from competitor, inlay changed from 12mm to 14mm.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED FLEX SIZE 3/12
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10475976
Report Number3005180920-2020-00555
Device Sequence Number16833603
Product Code JWH
UDI-Device Identifier07630030826382
UDI-Public07630030826382
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/05/2023
Device Model Number02.12.0312FR
Device Catalogue Number02.12.0312FR
Device Lot Number187251
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2020
Initial Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;